Alert archive / Alabama / Flash Flood Warnings in 2022

Flash Flood Warning 34, NWS Mobile, AL

August 3, 2022Baldwin County, Alabama

NWS Mobile, AL issued this flash flood warning at Aug 3, 2022, 4:14 PM CDT for Baldwin County, Alabama. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 4:14 PM CDT (21:14 UTC)
Expired
Aug 3, 2022, 6:01 PM CDT
In force
107 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WGUS54 KMOB 032114
FFWMOB
ALC003-040315-
/O.NEW.KMOB.FF.W.0034.220803T2114Z-220804T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
414 PM CDT Wed Aug 3 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Southwestern Baldwin County in southwestern Alabama...

* Until 1015 PM CDT Wednesday.

* At 414 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Steelwood.

Flooding will be possible along and near Interstate 10 near Loxley 
and Stapleton Alabama. Creeks flowing into the Styx river could 
quickly swell given the Styx at Loxley is nearing minor flood state.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3070 8785 3071 8783 3072 8782 3074 8774
      3072 8772 3067 8772 3064 8782

FLASH FLOOD...RADAR INDICATED

$$

Black
1 follow-up statement
373 
WGUS74 KMOB 032301
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
601 PM CDT Wed Aug 3 2022

ALC003-032311-
/O.CAN.KMOB.FF.W.0034.000000T0000Z-220804T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-
601 PM CDT Wed Aug 3 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN BALDWIN 
COUNTY...

Flood waters have receded and the heavy rain has ended. Please 
continue to heed any additional information from local officials.

LAT...LON 3070 8785 3071 8783 3072 8782 3074 8774
      3072 8772 3067 8772 3064 8782

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:33 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 3, 1:33 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Wed Aug 3 2022

.NEAR TERM /This Afternoon Through Thursday/...Convective coverage
across the region is a little less today than past several days,
but we are seeing isolated showers and thunderstorms over the
coastal counties and spreading inland into south central AL to the
east of I-65. Temperatures are mainly in the middle 80s across the
forecast area, and with the lower coverage of showers/storms/cloud
cover, do expect that the upper 80s to near 90 forecast numbers
are fine for this afternoon.

The Deep South will remain under a region of upper level weakness
through Thursday, with upper ridging to the west over the Desert
Southwest and central CONUS and also to the east over the western
Atlantic. A northern stream upper trough will also make its way
over the Midwest and into the Great Lakes and upper Ohio Valley
regions through Thursday as well. At the surface, high pressure
will continue to ridge into the southeast CONUS from the east as a
cold front traverses the Midwest on Thursday. Showers and storms
will dissipate across the region this evening, with patchy
overnight fog again a possibility.

Overall deep layer moisture continues across the region through
the period, but the PWAT's will lower slightly. However, deep layer
moisture will begin to shift to the west on Thursday, with the
better deep layer moisture over the western half of the forecast
area where PWAT's will be near 1.8 to 2.0 inches, with lower
PWAT's of about 1.6 inches over the eastern half of the forecast
area. With this, still expecting scattered to locally numerous
showers and storms over the region again on Thursday, with the
best coverage over the western and perhaps coastal sections of the
forecast area. A few strong storms could be possible Thursday
afternoon, but the primary concern will continue to be locally
heavy rainfall and potential for localized flash flooding.

As far as temperatures go, lows tonight will remain as they have
for the past several days, lower 70s inland and mid to upper 70s
at the coast. High temperatures on Thursday will be in the upper
80s to lower 90s, with the warmer temperatures over interior south
central AL (east of I-65) and interior portions of the western FL
panhandle.

/12

&&

.AVIATION /03.18Z Issuance/...Today will be another day of scattered
to numerous showers and thunderstorms. Current radar shows some
development just off and near the coast. Generally VFR conditions
will prevail through the period, however, localized reductions in
VIS and CIGs to MVFR are possible in stronger showers and storms
that development. Going into the evening hours, shower and storm
activity will decrease with some isolated showers possible
overnight. One concern is the potential for some patchy fog and
low stratus overnight tonight and into the early morning hours on
Thursday, mainly for inland areas. Not expecting any fog to be
dense right now, but will continue to monitor. Winds through the
TAF period will remain generally southerly to southwesterly around
5-10kts through the afternoon. Winds then become more light and
variable going into tonight and overnight. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:21 AM CDTRiver Flood WarningMOBBaldwin3 hr
Aug 3, 3:47 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr

Nearby

Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.